Hepatotoxicity Induced by Antiandrogens: A Review of the Literature

@article{Thole2004HepatotoxicityIB,
  title={Hepatotoxicity Induced by Antiandrogens: A Review of the Literature},
  author={Zebron Thole and Gloria Manso and Esther Salgueiro and Pilar Revuelta and Agust{\'i}n Hidalgo},
  journal={Urologia Internationalis},
  year={2004},
  volume={73},
  pages={289 - 295}
}
Introduction: Hepatotoxicity is a serious adverse reaction potentially induced by all antiandrogens. We have reviewed here the published cases of hepatotoxicity induced by steroidal and nonsteroidal antiandrogens, and compared the type and characteristics of liver damage. Methods: Using two different databases: MEDLINE and IDIS (Iowa Drug Information Service), we searched for published cases of liver injury induced by antiandrogens. Analysis was made of the type of hepatotoxicity, therapeutic… Expand
Hepatotoxicity during low-dose flutamide treatment for hirsutism
  • C. Castelo-Branco, M. Del Pino
  • Medicine
  • Gynecological endocrinology : the official journal of the International Society of Gynecological Endocrinology
  • 2009
TLDR
The case of a 26-year-old girl with amenorrhea and severe hirsutism who was treated with flutamide 250 mg/day and developed liver toxicity during therapy is described, indicating a highly probable relationship between the development of liver toxicity andFlutamide therapy. Expand
Hepatotoxicity induced by cyproterone acetate: a report of three cases.
TLDR
The hepatotoxic potency of a widely administered therapeutic agent is highlighted and the importance of clinical surveillance especially in patients with previous hepatic diseases is illustrated. Expand
Flutamide-induced hepatotoxicity: ethical and scientific issues.
TLDR
Scientific contributions highlight that FLU is responsible for specific hepatotoxic profiles in the female gender and off-label prescribing of FLU in women is not only substantially unlawful, but also, without major safeguards being granted, a potential source of liability for prescribers. Expand
Flutamide-induced hepatotoxicity: a case report.
TLDR
The case of a 55-year-old male with prostatic adenocarcinoma who developed liver failure after six months of flutamide therapy and ursodeoxycholic acid (UDCA) was reported, it appeared that UDCA was an effective therapy forFlutamide hepatotoxicity. Expand
[Hepatotoxicity induced by cyproteron acetate in the prostate carcinoma treatment - a case report].
TLDR
All patients treated with cyproteron acetate for prostate cancer are in risk for the development of liver failure and therefore should be monitored and well educated. Expand
Suspected cross‐hepatotoxicity of flutamide and cyproterone acetate
TLDR
It may become necessary to reassess the common practice of switching to another anti‐androgen when hepatotoxicity appears, as an increased risk of a new severe hepatot toxicity event cannot be ruled out. Expand
Adverse Effects of Hormones and Hormone Antagonists on the Liver
TLDR
Of the antithyroid drugs, propylthiouracil has attracted recent scrutiny for its hepatotoxic potential in children and is no longer recommended as a first-line drug in this age group. Expand
Severe hepatitis induced by cyproterone acetate: role of corticosteroids. A case report.
TLDR
The case of a male patient who developed severe drug-induced hepatotoxicity during the treatment with CPA was characterized by a rapid evolution of cirrhosis and a protracted activity during the period of a few months despite the treatment withdrawal and an apparent benefits of corticosteroids, suggesting their indication in life threatening cases. Expand
A case of fulminant hepatic failure due to cyproterone acetate in a patient with cryptogenic liver cirrhosis
TLDR
An 89 year-old man treated with cyproterone acetate 300 mg/d for prostatic cancer presented with a hepatotoxic reaction and died 28 days after administration due to liver failure, highlighting the importance of clinical surveillance in patients with unrecognized liver disease. Expand
Absence of hepatotoxicity after long-term, low-dose flutamide in hyperandrogenic girls and young women
TLDR
No evidence for hepatotoxicity is found in 190 hyperandrogenic girls or young women receiving low- or ultralow-dose flutamide for up to 54 months, which may represent a first step in a long process whereby the status of low- and ultralowing-doseFlutamide may gradually evolve from 'absence of evidence on toxicity' towards 'evidence of absence of hepatic toxicity'. Expand
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 105 REFERENCES
Flutamide-induced acute hepatitis: investigation on the role of immunoallergic mechanisms.
TLDR
A case of a 69-year-old man with prostatic carcinoma in whom flutamide induced an acute hepatitis which resolved completely soon after drug withdrawal is reported, strongly suggesting the need for careful monitoring of liver enzymes in patients taking this drug. Expand
Liver failure caused by flutamide
TLDR
Clinical and laboratory monitoring of patients who either will receive or are receiving treatment with Flutamide is necessary, and withdrawal of drug imperative as soon as certain symptoms of hepatic dysfunction become apparent. Expand
[Liver failure caused by flutamide].
TLDR
It is concluded that clinical and laboratory monitoring of patients who either will receive or are receiving treatment with Flutamide is necessary, and withdrawal of drug imperative as soon as certain symptoms of hepatic dysfunction become apparent. Expand
Flutamide-induced liver injury: a case report.
  • C. Chu, S. Hwang, +5 authors S. Lee
  • Medicine
  • Zhonghua yi xue za zhi = Chinese medical journal; Free China ed
  • 1998
TLDR
The case of a 72-year-old patient who suffered from general malaise, poor appetite, nausea and jaundice after six months of flutamide therapy for the treatment of prostate cancer, and his liver function had returned to normal three months later. Expand
Drug-induced hepatotoxicity.
TLDR
The influence of older age in the cholestatic/mixed expression of the liver injury, as well as the independent association of female gender, older age, aspartate aminotransferase levels/hepatocellular type of damage and high bilirubin levels with the risk of fulminant liver failure/death are underlined. Expand
A case of flutamide-induced acute cholestatic hepatitis--a case report.
TLDR
A 75-year-old man with metastatic carcinoma of the prostate had taken flutamide for 7 months and suddenly developed jaundice and general weakness, but ultrasonography, viral marker and auto-antibody studies did not reveal any attributable causes. Expand
Acute Hepatitis Induced by Cyproterone Acetate
TLDR
An 87-year-old white man, admitted to surgery for prostate cancer, received cyproterone acetate 300 mg/d orally and developed acute hepatitis, which initially was diagnosed clinically, but which later improved rapidly. Expand
Frequency of flutamide induced hepatotoxicity in patients with prostate carcinoma
TLDR
The observed severe hepatotoxicity in two patients who received flutamide therapy for prostate cancer occurred more frequent than is predicted in the literature and should be taken off therapy as soon as possible. Expand
[Hepatitis after treatment with cyproterone acetate. Apropos of a case].
TLDR
Withdrawal of the patient from antiandrogenic therapy is mandatory, and management should incorporate complete biological investigation of liver function, CT scans and, depending upon the case, liver biopsy as the only means of studying this exceptionally rare complication. Expand
Flutamide-induced liver toxicity including fatal hepatic necrosis.
TLDR
To prevent the development of serious hepatic dysfunction, all patients receiving flutamide should be monitored clinically for signs and symptoms referable to hepatic injury and with serial LFT, and should be stopped promptly if significant liver abnormalities are detected. Expand
...
1
2
3
4
5
...